MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3501430
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 06/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture, infection.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old female patient who underwent primary breast augmentation with two 225cc mentor smooth round spectrum saline breast prostheses, suffered right breast implant deflation and right breast infection, post-procedure.Due to experiencing breast pain, the patient had mammography done on (b)(6) 2020 and this is when the right breast implant collapse and peri-implant flue collection was diagnosed.On (b)(6) 2020, a diagnosis of the right breast infection and deflation was given by the patient's healthcare professional.The patient believes that due to a previous capsular contracture (taken out in 2015) that they experienced, the implant deflated.As a result, the patient was scheduled for implant explantation on (b)(6) 2020.
 
Additional Manufacturer Narrative
On july 20, 2020, mentor became aware that prior to the explantation surgery, the patient also had ultrasound of the breast and also a biopsy for the suspicious fluid collecting in the breast.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 5, 2020, the mentor failure analysis lab received the device for evaluation.On august 19, 2020, the product investigation was completed.Device investigation summary: during the visual evaluation, an anomaly was observed in the anterior view of the device consistent with a crease/fold.A tear measuring approximately 0.1 cm was also observed within the crease/fold.The evaluation determined that the loss of shell integrity is consistent with a crease fold deflation of the implant shell, which is a known inherent risk of saline-filled mammary prosthesis.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in deflation at a later time.Breast implants may also simply wear out over time.Infection, manifested by swelling, tenderness, pain and fever, may appear in the immediate postoperative period or at any time after insertion of the implant.In the absence of classic symptoms, subacute or chronic infections may be difficult to diagnose.If the infection does not subside promptly with the appropriate treatment, removal of the implant is indicated.Infection is a known complication associated with any surgery.Per a database query, this is the only reported complaint of infection against this lot number.The mentor microbiology department has provided information on the sterility lot for the implanted device indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Product evaluation concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.A second product was received 6849652 lot number.No adverse events were reported for this concomitant (contralateral) device, therefore no further analysis is required.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, mentor became aware that the patient also experienced left breast capsular contracture; baker grade unknown, and also underwent explantation on that side.The left breast complication will be reported under mrn: 1645337-2020-11789.On (b)(6) 2020, the product investigation summary was updated with the removal of the following statement as it does not apply anymore: "a second product was received 6849652 lot number.No adverse events were reported for this concomitant (contralateral) device, therefore no further analysis is required." manufacturer¿s reference number: (b)(4).This medwatch form is for the right breast prosthesis.

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10267912
Report Number1645337-2020-08582
Device Sequence Number3463349
Product Code FWM
UDI-Device Identifier00081317001973
UDI-Public00081317001973
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number3501430
Device Catalogue Number3501430
Device Lot Number6849652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer07/20/2020
08/05/2020
09/04/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date07/27/2020
08/20/2020
09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR